Vol. 13, No. 5, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 6, 1605–1954
Issue 5, 1269–1603
Issue 4, 945–1268
Issue 3, 627–944
Issue 2, 317–625
Issue 1, 1–316

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
 
Other MSP Journals
Spectral theory of pseudodifferential operators of degree 0 and an application to forced linear waves

Yves Colin de Verdière

Vol. 13 (2020), No. 5, 1521–1537
Abstract

We extend the results of our paper “Attractors for two-dimensional waves with homogeneous Hamiltonians of degree 0,” written with Laure Saint-Raymond, to the case of forced linear wave equations in any dimension. We prove that, in dimension 2, if the foliation on the boundary at infinity of the energy shell is Morse–Smale, we can apply Mourre’s theory and hence get the asymptotics of the forced solution. We also characterize the wavefront sets of the limit Schwartz distribution using radial propagation estimates.

Keywords
forced waves, internal waves, inertial waves, attractors, Mourre theory, spectral theory, limiting absorption principle, escape functions, pseudodifferential operator, Morse–Smale property
Mathematical Subject Classification 2010
Primary: 35B34, 35Q30, 35Q35, 58J40, 76B55
Secondary: 76B70
Milestones
Received: 9 May 2018
Revised: 6 April 2019
Accepted: 12 May 2019
Published: 27 July 2020
Authors
Yves Colin de Verdière
Université Grenoble Alpes
Institut Fourier
Unité mixte de recherche CNRS-UGA 5582
Saint Martin d’Hères
France